Alert archive / North Carolina / Wind Advisories in 2006

Wind Advisory 4, NWS Newport/Morehead City, NC

February 25, 2006

NWS Newport/Morehead City, NC issued this wind advisory at Feb 25, 2006, 2:41 PM EST. It took effect at Feb 26, 2006, 4:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2006, 2:41 PM EST (19:41 UTC)
In effect from
Feb 26, 2006, 4:00 AM EST
Expired
Feb 26, 2006, 1:00 PM EST
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 251941
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 PM EST SAT FEB 25 2006

NCZ103-104-261000-
/O.NEW.KMHX.WI.Y.0004.060226T0900Z-060226T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
241 PM EST SAT FEB 25 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

A STRONG COLD FRONT WILL CROSS THE REGION AFTER MIDNIGHT. WINDS WILL
BECOME NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS LATE TONIGHT AND
CONTINUE THROUGH EARLY SUNDAY AFTERNOON. WINDS WILL SLOWLY
DECREASE LATER SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ095-261000-
/O.NEW.KMHX.WI.Y.0004.060226T1200Z-060226T1800Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
241 PM EST SAT FEB 25 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST SUNDAY...

A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT. WINDS WILL
BECOME NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS EARLY SUNDAY
MORNING AND CONTINUE THROUGH EARLY SUNDAY AFTERNOON. WINDS WILL
SLOWLY DECREASE LATER SUNDAY AFTERNOON. THE STRONGEST WINDS WILL
BE OVER THE EASTERN PORTIONS OF THE COUNTY...ESPECIALLY NEAR THE
SOUNDS AND OCEAN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS72 KMHX 260859
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 AM EST SUN FEB 26 2006

NCZ103-104-261800-
/O.CON.KMHX.WI.Y.0004.060226T0900Z-060226T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
359 AM EST SUN FEB 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

GUSTY NORTH WINDS IN THE WAKE OF A STRONG COLD FRONT THAT MOVED
ACROSS THE REGION OVERNIGHT WILL PERSIST THROUGH THE MORNING
HOURS. THESE WINDS WILL REACH 30 TO 35 MPH WITH GUSTS TO NEAR 45
MPH THIS MORNING BEFORE DECREASING DURING THE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ095-261800-
/O.CON.KMHX.WI.Y.0004.060226T1200Z-060226T1800Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
359 AM EST SUN FEB 26 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON.

GUSTY NORTH WINDS IN THE WAKE OF A STRONG COLD FRONT THAT MOVED
ACROSS THE REGION OVERNIGHT WILL PERSIST THROUGH THE MORNING
HOURS. THESE WINDS WILL REACH 30 TO 35 MPH WITH GUSTS TO NEAR 45
MPH THIS MORNING BEFORE DECREASING DURING THE AFTERNOON HOURS. THE
STRONGEST WINDS WILL OCCUR ACROSS THE EASTERN PORTION OF THE
COUNTY...ESPECIALLY NEAR THE SOUNDS AND OCEAN. ACROSS THE WESTERN
PORTION OF THE COUNTY THE WINDS WILL REMAIN IN THE 25 TO 30 MPH
RANGE WITH HIGHER GUSTS TO NEAR 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:15 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 25, 2:15 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
215 PM EST SAT FEB 25 2006

.SHORT TERM (TONIGHT-SUN NIGHT)...TWO MAIN FEATURES WILL AFFECT THE
REGION THE NEXT 18 HOURS. FIRST IS A WEAK LOW PRES SYSTEM THAT WILL
MOVE OFF THE COAST TO THE S. NICE SHIELD OF RAIN WILL SPREAD E AND
IMPACT MAINLY THE SOUTHERN SECTIONS FIRST PART OF TONIGHT. HAVE POPS
RANGING FROM CAT EXTREME S TO LOW CHC EXTREME N. SECOND FEATURE IS A
STRONG COLD FRONT THAT WILL SWEEP THROUGH THE REGION LATE TONIGHT.
THIS WILL QUICKLY END THE RAIN AFTER MIDNIGHT AS MUCH DRIER AND
COLDER AIR RUSHES IN. COMBO OF STRONG CAA AND TIGHT GRDNT BETWEEN
OFFSHR LOW AND HIGH TO THE NW WILL GIVE PERIOD OF GUSTY N WINDS
ALONG THE CST. WENT WITH A WIND ADVRY FOR AREAS FROM EASTERN
CARTERET COUNTY N ACROSS THE OUTER BANKS. COULD SEE A PERIOD OF
SUSTAINED WINDS IN THE 30 MPH RANGE THESE AREAS LATE TONIGHT AND
EARLY SUNDAY. TEMPS TONIGHT SHLD RANGE FROM THE LOW/MID 30S N TO
UPPER 30S S. HIGHS SUNDAY ONLY 40 TO 45 MOST SPOTS DESPITE PLENTY OF
SUN. SUN NIGHT WILL BE COLD AS WINDS DECREASE AND SKIES REMAIN
MOSTLY CLEAR. EXPECT READING NEAR 20 COLDER INLAND SPOTS TO UPPER
20S AROUND 30 OBX.
&&

.FIRE WX...WILL HAVE DANGEROUS FIRE CONDITIONS SUN WITH GUSTY N
WINDS AND RHS AOB 30 MOST SPOTS. GIVEN EXPECTED RAIN THIS EVENING
FEEL FUEL MOISTURES WILL LIKELY RISE A BIT. CAN NOT GET IN TOUCH
WITH ANY NCFS PEOPLE TO TALK ABOUT FUEL MOISTURE SO WILL NOT ISSUE A
WATCH NOW HOWEVER WILL HEADLINE DANGEROUS CONDITIONS IN FWF.
&&

.LONG TERM (MON-SAT)...FAIRLY QUIET THRU THIS PERIOD. TEMPS WILL
WARM NICELY THROUGH MID TO LATE WEEK AS HGTS RISE WITH FRONT TO THE
N. EXPECT READING IN THE UPPER 40S TO MID 50S MON TO WARM INTO THE
60S TO LOW 70S WED AND THU. KEPT SMALL SILENT 20 POP IN THU AS NEXT
FRONT CROSSES. TEMPS WILL COOL FRI INTO SAT AS THICKNESSES DROP.
COULD SEE SOME OVERRUNNING PRECIP DEVELOP SAT AND FOLLOWED HPC WITH
CHCY POP.
&&

.AVIATION...STILL JUST HIGH CLOUDS ACROSS THE AREA BUT MID DECK IS
NOT TOO FAR TO THE WEST. WINDS HAVE PICKED UP OUT OF THE SOUTHWEST
OVER THE PAST FEW HOURS. EXPECT SPEEDS TO DROP OFF A BIT THIS
EVENING AFTER SUNSET THEN INCREASE BY LATE TONIGHT AS THE FRONT
SWEEPS THROUGH. BULK OF LOW CLOUDS AND HEAVIER RAIN WILL PASS TO THE
SOUTH OVERNIGHT SO I WENT ONLY MVFR AT OUR 4 TERMINALS. CONDITIONS
WILL IMPROVE RAPIDLY AFTER 12Z SUNDAY AS DRIER AIR MOVES IN BEHIND
THE DEPARTING FRONT. LOOKING FOR SURFACE WINDS FROM THE NORTH ON
SUNDAY AROUND 15 KT WITH FREQUENT GUSTS IN THE MID 20S.

&&

.MARINE...GFS WINDS IN THE SHORT TERM LOOKED JUST A TAD LOW GIVEN
THE STRENGTH OF THE FRONT SO WENT WITH THE SLIGHTLY HIGHER ETA12
WIND SPEEDS THROUGH 00Z MONDAY. AFTER THAT GFS WINDS LOOK PRETTY
GOOD. NO CHANGE TO HEADLINES. GALES FOR ALL WATERS INCLUDING THE
SOUNDS BEGINNING 09Z SUNDAY. POST-FRONTAL HIGH WILL BUILD IN RATHER
QUICKLY WITH PRESSURE GRADIENT EASING UP DURING THE DAY AND
ESPECIALLY SUNDAY EVENING. GALES FOR THE OREGON INLET TO OCRACOKE
LEG WILL EXPIRE AT 00Z. SMALL CRAFT FOR SEAS WILL CONTINUE INTO
TUESDAY FOR THAT LEG OF THE MARINE AREA WITH CONDITIONS IMPROVING
ELSEWHERE EARLIER. HIGH PRESSURE WILL MOVE SOUTH AND EAST OF THE
AREA THROUGH WEDNESDAY. LOOKS LIKE ANOTHER COLD FRONT WILL MOVE
THROUGH LATE IN THE PERIOD...AROUND THURSDAY NIGHT WITH ANOTHER
ROUND OF SMALL CRAFT ADVISORIES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FOR NCZ103-104 FROM 4 AM SUNDAY TO 1 PM SUNDAY.
  ...WIND ADVISORY FOR NCZ095 FROM 7 AM SUNDAY TO 1 PM SUNDAY.
MARINE...GALE WARNING FOR AMZ130-135-158 FROM 4 AM SUNDAY TO 1 PM
     SUNDAY.
  ...GALE WARNING FOR AMZ150-156 FROM 4 AM SUNDAY TO 4 PM SUNDAY.
  ...GALE WARNING FOR AMZ152-154 FROM 4 AM SUNDAY TO 7 PM SUNDAY.
&&

RF/HSA
Hazardous weather outlook, Feb 25, 4:02 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EST SAT FEB 25 2006

NCZ029-044>047-079>081-090>095-098-103-104-260915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
402 AM EST SAT FEB 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-260915-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
402 AM EST SAT FEB 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTH WINDS WILL DEVELOP EARLY SUNDAY IN THE WAKE OF A COLD
FRONT THAT WILL MOVE THROUGH THE WATERS. GALE FORCE WINDS ARE
LIKELY FOR MUCH OF SUNDAY MORNING. THESE WINDS SHOULD ABATE BY
LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.